| Model Number |
HARH36 |
| Medical Device Problem Code |
Crack (1135)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/07/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported the harmonic ace 7 shears disposable handpiece stopped working during laparoscopic hysterectomy.Cracks were not visible or identified prior to use.The unit was sent to clinical engineering to evaluate for any possible issues.Clinical engineering tested the harmonic unit, and it is functioning properly.They were able to review the machine's issue history, which shows the most recent issues were due to the disposable handpiece tip having a crack.The handpiece was changed, and the procedure was completed.There was no patient injury or medical intervention and extended procedure time reported was approximately 10-15 minutes to get additional handpieces.These are commonly used devices that are readily available.
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Upon visual inspection of the received complaint device, no evidence of clinical use was identified.The blade was fractured and separated from the device tip.The blade was separated and not returned with the device.The jaw crimp was inspected and was found the blade was contacting the inner geometries of the shaft assembly.The actuating shaft was found to be bent inward.Gouges were identified on the blade outside of the cutting area as a result of contact with the shaft assembly.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.Therefore, the most likely root cause(s) are: applying improper or unnecessary directional or rotational force to connect instrument to hand piece.Jaws/blade subassembly damage or separation.Too much force or torque applied to instrument, or grasping/pulling.The instructions for use (ifu) state: use the torque wrench (already mounted to the shaft) to tighten the blade onto the hand piece.Turn the torque wrench clockwise while holding only the gray hand piece until it clicks twice.Indicating that sufficient torque has been applied to secure the blade.Do not attempt to bend, sharpen, or otherwise alter the shape of the blade.Doing so may cause blade failure and user or patient injury.Avoid contact with any and all other instruments while the instrument is activated.Contact with staples, clips or other instruments while the instrument is activated may result in cracked or broken blades.Note: do not use any other means than the torque wrench to attach or detach the instrument from the hand piece.Note: do not torque the instrument by hand without the torque wrench or damage may occur to the hand piece.The reported event will continue to be monitored through post market surveillance.